Alert archive / Tennessee / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 306, NWS Nashville, TN

September 4, 2000Dickson County, Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at Sep 4, 2000, 3:44 PM CDT for Dickson County, Tennessee. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Sep 4, 2000, 3:44 PM CDT (20:44 UTC)
Expired
Sep 4, 2000, 4:15 PM CDT
In force
31 min
Issued by
NWS Nashville, TN
Area
Whole counties

County Dickson County, TN

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 8.7 hours before the alert went out and 68 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2000-09-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1911 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2000-09-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -14 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1911 J/kg
Mixed-layer CIN
-31 J/kg
Mixed-layer LCL
866 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
-14 m²/s²
0-3 km storm-relative helicity
-10 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KOHX 042045
SVRBNA
TNC043-083-125-161-042115-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
344 PM CDT MON SEP 4 2000

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN DICKSON COUNTY IN TENNESSEE
  HOUSTON COUNTY IN TENNESSEE
  SOUTHERN MONTGOMERY COUNTY IN TENNESSEE
  SOUTHEAST STEWART COUNTY IN TENNESSEE

* UNTIL 415 PM CDT

* AT 342 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
  A LINE OF SEVERE THUNDERSTORMS FROM CUMBERLAND CITY TO NEAR ERIN.

DAMAGING WINDS AND HAIL WITH TORRENTIAL RAINFALL ARE EXPECTED WITH 
THIS STORM. TAKE COVER IN A STURDY STRUCTURE UNTIL THE STORM PASSES.
$$

MAR

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 4, 1:45 PM CDT, 1 hour 59 minutes earlier.

Area forecast discussion, Sep 4, 1:45 PM CDT, 1 hour 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
145 PM CDT MON SEP 4 2000

NEITHER THE AVN, ETA NOR NGM HAVE DONE A GOOD JOB COMING UP WITH
A PRECIP SOLUTION THIS AFTERNOON THAT PICKS UP ON THE SCTD SHOWERS AND
TSTMS THAT ARE PRESENTLY OVER S-CENTRAL KY. BASED ON MSAS ANALYSES,
THESE SHOWERS AND STORMS ARE OCCURRING ALONG A MOISTURE CONVERGENCE
BOUNDARY/PRE-FRONTAL TROF AND IN AN AREA OF LIS BTWN -5 AND -8.
MODELS ARE AGREEABLE IN BRININGING THE MEAN MOISTURE CONVERGENCE BOUNDARY
SWD THROUGH NRN MIDDLE TN THIS EVENING. THUS, WILL PROBABLY KEEP AT
LEAST A SMALL POP RUNNING THROUGH THE EVENING OVER THE NORTH. MAY
ALSO GO WITH A TOKEN 20% CHC OF SHOWERS ACROSS OUR SRN COUNTIES
OVERNIGHT, AS THIS CONVERGENCE BOUNDARY SINKS SWD.

AT 17Z, THE SFC CDFNT (AS REPRESENTED BY TIGHTEST THERMAL GRADIENT)
EXTENDED FROM NEAR DAYTON, OHIO TO NRN MISSOURI. ALONG AND BEHIND THIS
FRONT, STLT PICS SHOWED A BROAD AREA OF MOCLDY CONDITIONS, SIMILAR TO WHAT
YOU WOULD SEE DURING AN AUTUMN OR WINTER OUTBREAK OF COOL AIR.
INDEED, NGM AND AVN ARE BOTH AGRESSIVE IN MOISTENING THE 1000-850MB
LAYER TONIGHT OVER NRN MIDDLE TN, AS THE COOL AIR SPREADS IN FROM
THE NORTH. CONVERSELY, AVN AND NGM MOS DONT INDICATE MUCH CHC FOR
CLOUDS IN OUR FA OVERNIGHT. THUS, WILL PROBABLY GO WITH A COMPROMISE
IDEA AND LEAVE THE ZFP FCST OF PTCLDY INTACT (AND EXPECT MOST STRATOCU
TO DISSIPATE AFTER SUNSET).

ON TUESDAY, AM MORE CONVINCED THAT ABUNDANT LOW LVL MOISTURE WILL
TRANSLATE INTO A THICK SC FIELD ONCE THE SUN HITS IT. THUS, BLV A
BKN DECK WILL PROBABLY EXIST OVER THE MID-STATE FOR MUCH OF TUE
AND HELP TO KEEP TEMPS QUITE A BIT LOWER THAN THOSE OF THE LAST
SEVERAL DAYS.

MOISTURE CONVERGENCE BOUNDARY STALLS OUT IN SERN MIDDLE TN LATE
TONIGHT AND ALLUDES TO THE PSBLTY THAT THERE WILL BE AT LEAST A SMALL
CHC FOR TSTMS IN OUR SERN AREAS EVEN INTO TOMORROW. OTHERWISE, EXPECT
SUBSIDENCE TO PREVENT SHOWER DEVELOPMENT IN THE MID-STATE 2ND THRU
4TH PD.

TEMP-WISE, NGM HAS NOW ADJUSTED TUE MAX TEMPS DOWN TO THOSE PROJECTED
BY YESTERDAYS FAN. HOWEVER, THE FAN HAS NOW TAKEN ANOTHER NOSE-DIVE
AND IS NOW GOING FOR A HIGH OF ONLY 73 TOMORROW AT BNA RIGHT NOW,
BLV NGM PROJECTIONS LOOK MORE REASONABLE.

WEDNESDAYS WEATHER OUGHT TO HELP PRODUCE A LITTLE AUTUMN FEVER IN
THE MID-STATE, AS THE DAY STARTS OUT AT BNA WITH TEMPS NEAR 60 AND
ENDS UP WITH TEMPS ONLY IN THE UPPER 70S (CAN WE SAY, PLEA-SANT?)

BNA EB 067/081/060/078/ 058 192--
CSV EB 064/075/057/072/ 056 1921-

.BNA...NONE.

19

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 4, 3:07 PM CDTSevere Thunderstorm WarningOHXCheatham, Davidson, Robertson, Sumner38 min
Sep 4, 3:44 PM CDTSevere Thunderstorm WarningOHXHouston, Montgomery, Stewart31 min
Sep 4, 4:19 PM CDTSevere Thunderstorm WarningOHXBenton, Humphreys26 min
Sep 4, 4:44 PM CDTSevere Thunderstorm WarningOHXBenton, Humphreys31 min
Sep 4, 5:15 PM CDTSevere Thunderstorm WarningOHXBenton20 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.